Texas, 2003

Hail in Texas, April 23, 2003

April 23, 2003 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 23, 12:45 PM CST, 5 hours 45 minutes earlier.

Area forecast discussion, Apr 23, 12:45 PM CST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
145 PM CDT WED APR 23 2003

RADAR SHOWS SCATTERED SHOWERS AND THUNDERSTORMS MOVING ACROSS THE
WESTERN HALF OF THE CWA THIS AFTERNOON...AND NOT ONE HAS COME CLOSE
TO REACHING SEVERE LIMITS YET.

A UPPER LEVEL RIDGE CURRENTLY ACROSS THE MISSISSIPPI RIVER VALLEY
WILL MOVE TO THE ATLANTIC COASTAL STATES BY FRIDAY...ALLOWING A
STRONG UPPER LEVEL LOW TO MOVE INTO THE PLAINS TONIGHT. DECENT
MOISTURE WILL LINGER ACROSS MUCH OF THE AREA THROUGH THURSDAY
NIGHT...WITH A CHANCE SHOWERS AND THUNDERSTORMS REMAINING IN MUCH OF
THE FORECAST THROUGH THAT TIME.

SEVERE WEATHER WILL BE LIMITED TO EXTREME NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS TONIGHT...AS A
VORT MAX ROTATING AROUND THE UPPER LEVEL LOW WILL SWING ACROSS THESE
AREAS TONIGHT.  THEN ON THURSDAY SEVERE WEATHER WILL BE POSSIBLE FOR
THE EAST TEXAS LAKES AREA...NORTHERN LOUISIANA...AND SOUTHERN
ARKANSAS...AS MOISTURE LINGERS AND THE UPPER LEVEL LOW MOVES DEEPER
INTO THE PLAINS.  MID LEVEL DRY AIR WILL INVADE THE NORTHWESTERN
THIRD OF THE CWA THURSDAY...SO RAIN CHANCES WILL DECREASE ACROSS THE
I30 CORRIDOR NORTHWARD. DRY AIR RETURNS FRIDAY WITH A NEARLY DRY
FORECAST THROUGH THE MIDDLE OF THE NEXT WEEK.

SEASONAL TREND CONTINUES ON TEMPS.

PRELIMS...
SHV 63/77/60/80 6520
MLU 60/77/62/80 5530
TXK 62/76/58/76 7310
TYR 63/78/57/78 6310
LFK 65/79/60/81 5520

ELEVEN

.SHV...NONE.
Hazardous weather outlook, Apr 23, 11:00 AM CST, 7 hours 30 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED APR 23 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
DECENT MOISTURE...COMBINED WITH DAYTIME HEATING...AND UPPER LEVEL
DISTURBANCES WILL PROVIDE SCATTERED THUNDERSTORM ACTIVITY...ACROSS
THE AREA THIS AFTERNOON AND INTO THE EVENING HOURS.  SEVERE WEATHER
IS POSSIBLE THIS AFTERNOON...BUT WILL BE LIMITED IN LOUISIANA AND
ARKANSAS...DUE TO WARM AIR IN THE MID LEVELS.  A BETTER THREAT FOR
SEVERE WEATHER WILL BE TONIGHT...AS A STRONG UPPER LEVEL LOW MOVES
INTO THE PLAINS...HELPING TO DESTABILIZE THE AREA.  THE MAIN SEVERE
WEATHER THREAT THIS AFTERNOON WILL BE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
STRONG SURFACE HEATING AND AN APPROACHING DRY LINE WILL RESULT IN
SCATTERED MAINLY AFTERNOON THUNDERSTORM DEVELOPMENT ACROSS MOST OF
THE FOUR STATE AREA ON THURSDAY. SOME OF THESE STORMS MAY BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BOTH POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE REQUIRED THIS AFTERNOON AND EVENING...AND
POSSIBLY EVEN AFTER MIDNIGHT. THE MAIN THREAT OF SEVERE WEATHER WILL
SHIFT NORTHWARD ACROSS THE FOUR STATE AREA WITH TIME.

The radar

The Shreveport radar (KSHV), 23 km away, was scanning. The volume nearest the first event began at 00:29 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Harrison

When
April 23, 6:30 PM CST
Where
Harrison County, 4 mi N of Waskom
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
32.533, -94.067

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348166.